Alert archive / California / Frost Advisories in 2015
Frost Advisory 31, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 6, 2015, 2:45 PM PST. It took effect at Nov 7, 2015, 12:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2015, 2:45 PM PST (22:45 UTC)
- In effect from
- Nov 7, 2015, 12:00 AM PST
- Expired
- Nov 7, 2015, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
609 WWUS76 KEKA 062245 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 245 PM PST FRI NOV 6 2015 CAZ076-071145- /O.NEW.KEKA.FR.Y.0031.151107T0800Z-151107T1600Z/ MENDOCINO INTERIOR- 245 PM PST FRI NOV 6 2015 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST SATURDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...COVELO...POTTER VALLEY...WILLITS AND LAYTONVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
561 WWUS76 KEKA 071135 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 335 AM PST SAT NOV 7 2015 CAZ076-071600- /O.CON.KEKA.FR.Y.0031.000000T0000Z-151107T1600Z/ MENDOCINO INTERIOR- 335 AM PST SAT NOV 7 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...COVELO...POTTER VALLEY...WILLITS AND LAYTONVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
308 WWUS76 KEKA 071608 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 808 AM PST SAT NOV 7 2015 CAZ076-071715- /O.EXP.KEKA.FR.Y.0031.000000T0000Z-151107T1600Z/ MENDOCINO INTERIOR- 808 AM PST SAT NOV 7 2015 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES WILL GRADUALLY WARM THROUGH THE MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 6, 4:27 AM PST, 10 hours 18 minutes earlier.
Area forecast discussion, Nov 6, 4:27 AM PST, 10 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
427 AM PST FRI NOV 6 2015
.SYNOPSIS...RIDGING OVER THE PACIFIC NORTHWEST WILL BRING
PLEASANT WEATHER TO CALIFORNIA ON FRIDAY. THEN A COLD STORM SYSTEM
WILL BRING RAIN AND LOWERING SNOW LEVELS SATURDAY EVENING THROUGH
EARLY NEXT WEEK.
&&
.DISCUSSION...A RIDGE OF HIGH PRESSURE OVERHEAD WILL MAKE TODAY A
VERY NICE FALL DAY WITH SLIGHTLY WARMER TEMPERATURES AND AGAIN
MOSTLY CLEAR SKIES. THIS WILL BE SHORT LIVED HOWEVER AS ANOTHER
PACIFIC STORM APPROACHES THE PACIFIC NORTHWEST BRINGING STEADY RAIN
TO NORTHERN CALIFORNIA SATURDAY EVENING/NIGHT...FOLLOWED BY
SHOWER ACTIVITY THROUGH EARLY NEXT WEEK. MODELS REMAIN IN GOOD
AGREEMENT CONCERNING THE TIMING AND RAINFALL TOTALS FOR THE
WEEKEND OF .5 TO 1.5 INCHES...WITH LOCALLY HIGHER AMOUNTS OVER
OROGRAPHICALLY ENHANCED AREAS. THIS STORM STARTS OUT MILD IN TERMS
OF TEMPERATURES BUT BY SUNDAY NIGHT 500MB TEMPERATURES WILL DIP DOWN
TO -30 DEGREES C WITH THE TROUGH OVERHEAD. THIS COLD AIR ALOFT
WILL RESULT IN TWO THINGS FOR NORTHERN CALIFORNIA...ONE BEING
LOWERING SNOW LEVELS THROUGH MONDAY AND TWO IS POTENTIAL
THUNDERSTORMS BEHIND THE FRONT. HIGH ELEVATION SNOW WILL BE
POSSIBLE DURING THE DAY ON SUNDAY, HOWEVER, SNOW LEVELS WILL
DECREASE FURTHER TO AROUND 4,000 FEET ACROSS NORTHERN HUMBOLDT AND
DEL NORTE COUNTIES BY SUNDAY NIGHT/MONDAY MORNING. THUNDERSTORMS
WERE ADDITIONALLY ADDED TO THE FORECAST SUNDAY AFTERNOON AND NIGHT
BUT JUST FOR THE COASTAL WATERS AT THIS TIME AS INSTABILITY LOOKS
DECENT. THUNDERSTORMS OVER LAND IS STILL UNCERTAIN AT THIS TIME
BUT WE WILL CONTINUE TO MONITOR FOR THE POSSIBILITY. SNOW LEVELS
WILL CONTINUE TO FALL TO NEAR 3500 FEET BY MONDAY
EVENING...ALTHOUGH SHOWERS SHOULD BE ON THE DECREASE MONDAY NIGHT
INTO TUESDAY AS HIGH PRESSURE BEGINS TO BUILD OVER THE AREA AND
THE STORM SYSTEM MOVES INTO THE GREAT BASIN. WITH -30C 500 MB
TEMPERATURES ALOFT...INSTABILITY WILL LIKELY BE PRESENT ACROSS THE
AREA ON MONDAY WITH SMALL HAIL SHOWERS POSSIBLE. HAVE NOT INCLUDED
THE MENTION OF HAIL OR THUNDER IN THE FORECAST FOR MONDAY ATTM AS
SOME UNCERTAINTY EXISTS. WITH HIGH PRESSURE OVER THE AREA...DRY
CONDITIONS ARE EXPECTED TUESDAY INTO WEDNESDAY. LATE IN THE DAY
WEDNESDAY...MODELS SHOW ANOTHER FRONTAL SYSTEM APPROACHING FROM
THE NW POTENTIALLY BRINGING SHOWERS TO PARTS OF THE AREA WEDNESDAY
NIGHT INTO THURSDAY. MODELS HAVE STRUGGLED WITH THE TIMING OF THE
SYSTEM AND PLACEMENT OF PRECIPITATION WITH THE GFS BEING MUCH
FASTER THAN THE ECMWF. KL/SP/JT
&&
.AVIATION...WHILE SOME PATCHES OF GROUND FOG CANT BE COMPLETELY BE RULED OUT
BOTH ALONG THE COAST AND THROUGHOUT INTERIOR VALLEYS...AT THIS POINT
ALL TERMINAL SITES HAVE REMAINED VFR AS OF 4 AM AND ARE EXPECTED TO
REMAIN SO THROUGH THE DAY TODAY. A SLIGHTLY BETTER CHANGE FOR LOW
LEVEL FOG MAY EXIST DURING THE OVERNIGHT HOURS. LIGHT WINDS AND
MOSTLY CLEAR SKIES CAN BE EXPECTED THROUGH THE DAY...WITH INCREASING
HIGH LEVEL CLOUDINESS OVERNIGHT. /BRC
&&
.MARINE...LIGHT WINDS CONTINUE THROUGHOUT THE WATERS EARLY THIS MORNING AS A
WEAK PRESSURE GRADIENT PERSISTS AHEAD OF A DISTANT OFFSHORE COLD
FRONT. LIKEWISE...SEAS CONTINUE TO BE DOMINATED BY A MODEST MID
PERIOD SWELL...WITH BUOY OBSERVATIONS RECORDING SEAS OF 5 TO 7 FT AT
11 TO 13 SECONDS. THIS WILL CONTINUE MOSTLY UNCHANGED THROUGH THE
DAY TODAY...ALTHOUGH LOCALLY ENHANCED NORTHERLY WINDS ROUNDING CAPE
MENDOCINO MAY RESULT IN SOME CHOPPY SHORT PERIOD WAVES IN THE
NEARSHORE WATERS BY THE AFTERNOON.
OVERNIGHT TONIGHT AND THROUGH THE DAY TOMORROW...SOUTHERLY WINDS
WILL GRADUALLY INCREASE AS THE PREVIOUSLY MENTIONED COLD FRONT
APPROACHES THE WATERS. WINDS WILL LIKELY BE STRONG ENOUGH BY MID
AFTERNOON SATURDAY TO REQUIRE A SMALL CRAFT ADVISORY FOR AT LEAST
THE OUTER WATERS NORTH OF CAPE MENDOCINO...WITH SPEEDS EXPECTED TO
REACH THE 15 TO 25 KT RANGE. AT THE SAME TIME...THE FORERUNNERS OF
A LARGE NORTHWESTERLY SWELL WILL BEGIN TO MOVE THROUGH THE
WATERS...LIKELY BUILDING TO AROUND 5 TO 7 FEET AT 18 SECONDS BY LATE
SATURDAY AFTERNOON. WHILE THIS SWELL BY ITSELF WOULD BE A REASON TO
EXPECT SNEAKER WAVES...THIS THREAT MAY BE MITIGATED SOMEWHAT BY THE
INCREASING SOUTHERLY SHORT PERIOD SOUTHERLY SEAS...THE ALREADY
PRESENT DECAYING MIDDLE PERIOD SWELL...AND DETERIORATING WEATHER
CONDITIONS THAT MAY DISCOURAGE BEACH USE AS THE COLD FRONT
APPROACHES. STILL...AT THE VERY LEAST A MARGINAL THREAT FOR SNEAKER
WAVES WILL EXIST. THROUGH THE WEEKEND THIS SWELL WILL CONTINUE TO
BUILD...LIKELY REACHING A PEAK OF 12 TO 13 FEET AT 14 SECONDS BY
SUNDAY EVENING. WINDS WILL REMAIN SOMEWHAT BREEZY AS THE FRONT
PASSES THROUGH THE WATERS SUNDAY BUT WILL VEER TO THE WEST...AND
EVENTUALLY VEER TO THE NORTH BY MONDAY. WINDS AND SEAS WILL
GRADUALLY SUBSIDE BY THE MIDDLE OF THE WEEK. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
FROST ADVISORY UNTIL 8 AM PST THIS MORNING FOR CAZ076.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Nov 6, 8:16 AM PST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 816 AM PST FRI NOV 6 2015 CAZ001>004-076-071630- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 816 AM PST FRI NOV 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in California, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.